Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS Albany, NY

August 5, 2012Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 5, 2012, 4:42 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 4:42 PM EDT (20:42 UTC)
Expired
Aug 5, 2012, 5:45 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 72 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS51 KALY 052042
SVRALY
NYC041-043-052145-
/O.NEW.KALY.SV.W.0082.120805T2042Z-120805T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 545 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 34 MILES NORTHWEST OF BIG MOOSE TO 23 MILES NORTHWEST OF
  MCKEEVER TO 24 MILES WEST OF MCKEEVER...OR ALONG A LINE EXTENDING
  FROM 38 MILES NORTHWEST OF OLD FORGE TO 23 MILES NORTHWEST OF OLD
  FORGE TO 31 MILES WEST OF OLD FORGE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   MCKEEVER BY 510 PM EDT...
   NICKS LAKE CAMPGROUND BY 515 PM EDT...
   OLD FORGE AND BIG MOOSE BY 520 PM EDT...
   ALGER ISLAND PUBLIC CAMPGROUND BY 525 PM EDT...
   LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 530 PM EDT...
   EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 540 PM
   EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4393 7448 4374 7460 4369 7466 4360 7512
      4409 7518 4410 7516 4406 7507 4410 7452
TIME...MOT...LOC 2041Z 256DEG 37KT 4420 7531 4389 7531
          4364 7550

$$

FRUGIS
2 follow-up statements
117 
WWUS51 KALY 052129
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT SUN AUG 5 2012

NYC041-043-052145-
/O.CON.KALY.SV.W.0082.000000T0000Z-120805T2145Z/
HAMILTON NY-HERKIMER NY-
529 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN HERKIMER AND NORTHWESTERN HAMILTON COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF SABATTIS TO LITTLE TUPPER LAKE TO
RUSSIAN LAKE TO MOUNTAIN LODGE...OR ALONG A LINE EXTENDING FROM 32
MILES NORTHWEST OF NEWCOMB TO 23 MILES WEST OF NEWCOMB TO 12 MILES
NORTHEAST OF OLD FORGE TO OLD FORGE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODS...LIMEKILN LAKE CAMPGROUND...INLET AND HASBROUCKS BY 535 PM
  EDT...
  FORKED LAKE PUBLIC CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 540 PM
  EDT...
  SAGAMORE LAKE...SAGAMORE...KAMP KILL KARE AND GOLDEN BEACH
  CAMPGROUND BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4393 7448 4374 7460 4369 7466 4360 7512
      4409 7518 4410 7516 4406 7507 4410 7452
TIME...MOT...LOC 2129Z 257DEG 39KT 4432 7456 4401 7458
          4381 7473 4374 7489

$$

FRUGIS
955 
WWUS51 KALY 052145
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT SUN AUG 5 2012

NYC041-043-052155-
/O.EXP.KALY.SV.W.0082.000000T0000Z-120805T2145Z/
HAMILTON NY-HERKIMER NY-
545 PM EDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4393 7448 4374 7460 4369 7466 4360 7512
      4409 7518 4410 7516 4406 7507 4410 7452
TIME...MOT...LOC 2129Z 257DEG 39KT 4432 7455 4401 7458
          4381 7473 4374 7489

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:16 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 5, 2:16 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND CROSS THE
REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND
ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY
HEAVY RAINFALL. A MORE SEASONABLE AND DRIER AIRMASS WILL BE
USHERED INTO OUR REGION IN THE WAKE OF THE COLD FRONT FOR MONDAY
AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE A LINE OF CONVECTION MOVING ACROSS THE AREA WITH CONVECTION
FIRING UP TO ITS EAST WHERE THERE IS GREATER INSTABILITY. RADAR
RAINFALL ESTIMATES ARE 1 TO 2 INCHES PER HOUR IN THE HEAVIER/STRONGER
STORMS. STORMS ARE MOVING NORTHEAST AROUND 30 MPH. HAVE TIMED THIS
FIRST BATCH OF CONVECTION EASTWARD ACROSS AREA WITH HEAVY RAINFALL
MENTIONED. THEN THERE IS A BREAK...CHANCE POPS...UNTIL THE MAIN
ROUND CONVECTION MOVES THROUGH LATE THIS AFTERNOON AND EVENING.
WITH THIS ROUND HAVE GUSTY WINDS MENTIONED IN ADDITION TO THE
HEAVY RAINFALL. THE STORM PREDICTION CENTER MAINTAINS THE SLIGHT
RISK OVER THE REGION AND WITH THE 15 PERCENT CONVECTIVE WIND
OUTLOOK ACROSS ALL BUT THE NORTHWEST CORNER WHICH IS IN THE 30
PERCENT OUTLOOK CLOSER TO THE BETTER DYNAMICS.

AS OF 1045 AM EDT...CONDITIONS LOOK FAVORABLE FOR HEAVY RAIN WITH
SOME SHOWERS AND THUNDERSTORMS TODAY...BUT THE SEVERE THREAT AND
FLASH FLOOD THREAT IS A BIT MORE NEBULOUS. SEVERAL BANDS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT
THROUGH THE CNTRL-ERN GREAT LAKES REGION...AND THE MIDWEST TODAY.
ONE BAND MAINLY OF SHOWERS WITH A RUMBLE OR TWO OF THUNDER IS
MOVING THROUGH THE SRN DACKS...W-CNTRL MOHAWK RIVER VALLEY...AND
CNTRL NY. THIS LINE OF SHOWERS WITH EMBEDDED THUNDER IS IN THE
WARM SECTOR...ASSOCIATED WITH THE PREFRONTAL TROUGH. WE HAVE
RETOOLED THE POPS/WX/TEMP TRENDS TO ACCOUNT FOR THIS LINE OF
SHOWERS AND THUNDERSTORMS. OTHER SHOWERS HAVE POPPED UP WITH
ANOTHER WEAK SFC TROUGH EAST OF THE CT RIVER VALLEY. THE SW FLOW
IS STRONG ALOFT...SO THINGS SHOULD MOVE ALONG....THOUGH WE WILL
HAVE TO WATCH OUT FOR TRAINING OR BACK BUILDING CONVECTION LATER
THIS AFTERNOON INTO TONIGHT.

THE PRESENT CONVECTION WILL LIKELY UTILIZE THE SBCAPES OF
500-1000 J/KG IN PLACE. THE QUESTION WILL BE IF WE CAN DESTABILIZE
WITH SOME CLEARING THIS PM. SOME CLEARING IN THE SATELLITE PICTURE
LOOKS POSSIBLE OVER PORTIONS OF W-CNTRL NY WHERE A STRONGLY FORCED
LINE OF CONVECTION MAY MATERIALIZE WITH THE BETTER MID AND UPPER
HEIGHT FALLS...AND THE JET DYNAMICS/ RRQ OF THE UPPER JET STREAK/.
THE LAPSE RATES ARE POOR ALOFT.

THE PWATS ARE RUNNING IN THE 1.50-2.0" RANGE WITH SFC DEWPTS IN THE
U60S TO L70S. A VERY SOUPY AIR MASS. THESE PWATS ARE 1 TO 3
STANDARD DEVIATIONS ABOVE NORMAL. THE LATEST NCEP PWAT CHART HAS
KALB WITH A PWAT OF 1.78" /168% OF NORMAL/...KBUF AT 1.88" /190%
OF NORMAL/...AND KPIT 1.95" /189%/. HEAVY DOWNPOURS ARE POSSIBLE
WITH SOME 1-3" AMOUNTS IN THE FORECAST AREA. MAYBE LOCALLY
HIGHER...THOUGH THE LATEST NAM GIVES LESS THAN A HALF AN INCH IN
THE VALLEY AREAS...AND A HALF AN INCH TO AN INCH AND A HALF OVER
THE WRN SPINE OF THE ADIRONDACKS...SRN GREENS...AND
CATSKILLS...WHICH MAKES SENSE WITH THE SW FLOW IN THE LOW TO MID LEVELS.

POPS WERE CONTINUED THE HIGHEST IN THE LATE AFTERNOON AND EVENING
PRIOR TO MIDNIGHT. AGAIN...THE THREAT FOR FLASH FLOODING LOOKS
ISOLATED AT THIS POINT...AND WE WILL KEEP THE WATCH OUT FOR
NOW...BUT MAY HAVE TO REVISIT IT LATER TODAY.

PREVIOUS DISCUSSION OVERNIGHT THOUGHTS...

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND FROM 2 PM THIS AFTERNOON THROUGH
EARLY MONDAY MORNING. THE TRAINING OF CELLS IS A DISTINCT
POSSIBILITY AS THE COLD FRONT IS EXPECTED TO DROP FROM NORTHWEST
TO SOUTHEAST AS THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST
ALONG AND AHEAD OF IT. PWATS RISE TO 2 TO NEARLY 2.5 INCHES THIS
EVENING ALONG WITH A STRONG THETA E RIDGE H1000-H850..AND K INDEX
VALUES BTWN 35 AND 40.

EXPECT HIGHS TODAY GENERALLY IN THE LOW TO MID 80S WITH LOWS
TONIGHT GENERALLY IN THE 60S TO LOWER 70S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ANY LINGERING SHOWERS OR THUNDERSTORMS ACROSS THE SOUTHEAST
PORTION OF THE FA ARE EXPECTED TO END EARLY MONDAY MORNING...OTHERWISE
DRIER...MORE SEASONABLE AND MUCH LESS HUMID CONDITIONS ARE
EXPECTED DURING THE SHORT TERM PERIOD WITH A GOOD DEAL OF SUNSHINE
ON BOTH MONDAY AND TUESDAY AND MAINLY CLEAR SKIES MONDAY NIGHT AND
TUESDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. EXPECT
HIGHS ON MONDAY IN THE MID 70S TO MID 80S...LOWS MONDAY NIGHT IN
THE MID 50S TO LOWER 60S...HIGHS ON TUESDAY IN THE UPPER 70S TO
MID 80S AND LOWS TUESDAY NIGHT IN THE MID 50S TO MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HAVE POPULATED THIS PORTION OF THE GRIDDED DATABASE WITH A 50/50
BLEND OF 18Z/04 HPC GUIDANCE AND 00Z/05 GMOS.

WED-THU NT...A WEAKENING SHORTWAVE WILL APPROACH FROM THE WEST LATE
WED...ALONG WITH AN ATTENDANT SURFACE BOUNDARY. FORCING ASSOCIATED
WITH THESE FEATURES MAY TRIGGER ISOLATED SHOWERS WED
AFTERNOON/EVENING ACROSS N/W AREAS...WHERE SLIGHT CHC POPS HAVE BEEN
INDICATED. THIS BOUNDARY IS THEN EXPECTED TO STALL ACROSS THE REGION
THU/THU NT. MARGINAL INSTABILITY...IN COMBINATION WITH WEAK FORCING
FROM FRONTAL BOUNDARY MAY PRODUCE ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS ON THU...WHEN LOW CHC POPS ARE INDICATED.
EXPECT TEMPS TO AVERAGE ABOVE SEASONAL LEVELS...ALONG WITH
INCREASING HUMIDITY LEVELS DURING THIS TIME PERIOD...WITH DAYTIME
MAXES REACHING THE MID TO UPPER 80S IN VALLEYS...AND UPPER 70S TO
LOWER 80S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO
THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS.

FRI-SAT...CONFIDENCE INCREASING THAT A RATHER UNSETTLED PERIOD
SHOULD OCCUR...AS AN AMPLIFYING SHORTWAVE SLOWLY APPROACHES FROM THE
GREAT LAKES REGION...AND POTENTIALLY CLOSES OFF UPON APPROACHING
FROM THE WEST/SOUTHWEST. AT THE SURFACE...A WAVE...OR SERIES OF
WAVES ARE EXPECTED TO DEVELOP ALONG THE AFOREMENTIONED STALLED
FRONTAL BOUNDARY ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY
IN THE EXACT PLACEMENT AND DETAILS OF THE DEVELOPMENT OF ANY SFC
WAVE...AND MOVEMENT OF FRONTAL SYSTEMS AT THIS TIME RANGE...BUT AT
THE VERY LEAST...IT APPEARS THAT SEVERAL ROUNDS OF
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD.
AND...DEPENDING ON HOW FAR SOUTH ANY SFC WAVE TRACKS...A PORTION OF
THE REGION COULD EVEN RECEIVE A STEADY...BENEFICIAL RAINFALL. HAVE
INCLUDED HIGH CHC POPS AT THIS TIME. GIVEN THE UNCERTAINTY IN
FRONTAL BOUNDARIES WITH THIS SYSTEM...TEMPERATURES REMAIN
TRICKY...AS A MORE SOUTHERN TRACK WITH THE LOW WOULD FAVOR NEAR
OR EVEN BELOW NORMAL DAYTIME MAXES. FOR NOW...HAVE SIDED WITH THE
AFOREMENTIONED 50/50 BLEND OF HPC GUIDANCE AND GMOS...WITH DAYTIME
MAXES IN THE LOWER 80S IN VALLEYS...AND 70S ELSEWHERE...AND
OVERNIGHT MINS MAINLY IN THE 60S AS CLOUDS AND HIGHER HUMIDITY
LEVELS KEEP NIGHTTIME TEMPS RELATIVELY WARM.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHING FROM THE GREAT LAKES REGION AND THE OHIO
VALLEY WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS TO THEN REGION
UNTIL AROUND MIDNIGHT.  THE FRONT WILL MOVE SOUTH AND EAST THIS
MORNING...WITH HIGH PRESSURE BUILDING IN TOMORROW.

A PREFRONTAL SFC TROUGH HAS FOCUSED ONE BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS ERN NY AND WRN NEW ENGLAND.
THIS BAND OF SHOWERS AND THUNDERSTORMS HAS PRODUCED BRIEF LAPSES TO
IFR/MVFR LEVELS IN TERMS OF VSBYS AND CIGS. THIS WILL CONTINUE PRIOR
TO 20Z FOR KGFL/KPSF/KALB/KPOU.  A BREAK WILL OCCUR WITH VFR
CONDITIONS UNTIL ABOUT 00Z...AS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES AHEAD OF THE COLD FRONT FOR THE ERN NY AND
WRN NEW ENGLAND TERMINALS.  THIS BATCH OF SHOWERS WILL YIELD AT
LEAST MVFR CONDITIONS. LATER TAF ISSUANCES CAN PINPOINT TEMPO GROUPS
FOR POTENTIAL IFR CONDITIONS.  THE SKIES MAY CLEAR WITH SOME PATCHY
IFR/MVFR MIST AT KGFL/KPOU/KPSF.

THE WINDS WILL SHIFT TO THE W/NW BTWN 06-12Z FROM NORTHWEST TO
SOUTHEAST OVER THE AREA...WITH CONDITIONS LIFTING TO VFR LEVELS
AROUND 12Z/MON.  SOME HIGH LEVEL CLOUDS MAY LINGER SOUTH AND EAST OF
KALB INTO THE LATE MORNING.

SOUTH WINDS OF 10-15 KTS WITH GUSTS 20-25 KTS WILL BE COMMON THIS
AFTERNOON.  THE WINDS WILL VEER TO THE SOUTHWEST TOWARDS 00Z/MON AT
5-10 KTS.  ONCE THE FRONT PASSES...EXPECT THE WINDS WILL SHIFT TO
THE W/NW AT 5-10 KTS...AND CONTINUE THROUGH LATE MONDAY MORNING.

STRONGER WIND GUSTS ARE POSSIBLE IN ANY THUNDERSTORMS THROUGH THIS
EVENING.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA EAST OF THE HUDSON RIVER EARLY IN THE
MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC OF -SHRA/-TSRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND CROSS THE
REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY
THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL.
A MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED INTO OUR REGION
IN THE WAKE OF THE COLD FRONT FOR MONDAY AND TUESDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EASTERN NEW YORK AND
ADJACENT WESTERN NEW ENGLAND THROUGH TONIGHT INTO EARLY MONDAY
MORNING.

HAVE A LINE OF CONVECTION MOVING ACROSS THE AREA WITH CONVECTION
FIRING UP TO ITS EAST WHERE THERE IS GREATER INSTABILITY. RADAR
RAINFALL ESTIMATES ARE 1 TO 2 INCHES PER HOUR IN THE HEAVIER/STRONGER
STORMS. STORMS ARE MOVING NORTHEAST AROUND 30 MPH. HAVE TIMED THIS
FIRST BATCH OF CONVECTION EASTWARD ACROSS AREA WITH HEAVY RAINFALL
MENTIONED. THEN THERE IS A BREAK...CHANCE POPS...UNTIL THE MAIN
ROUND CONVECTION MOVES THROUGH LATE THIS AFTERNOON AND EVENING.
WITH THIS ROUND HAVE GUSTY WINDS MENTIONED IN ADDITION TO THE
HEAVY RAINFALL.

PRECIPITABLE WATERS VALUES ARE 1 TO 3 STANDARD DEVIATIONS ABOVE
NORMAL. THE NCEP PWAT CHART HAS KALB WITH A PWAT OF 1.78" /168% OF
NORMAL/...KBUF AT 1.88" /190% OF NORMAL/...AND KPIT 1.95" /189%/.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 2 TO 2.25
INCHES AHEAD OF THE APPROACHING COLD FRONT.

RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE POSSIBLE AND
WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING.
THERE IS CONCERN THAT STORMS COULD TRAIN...MOVE...OVER THE SAME
AREAS RESULTING IN FLASH FLOODING.

WHILE RIVER FLOODING IS GENERALLY NOT EXPECTED...SIGNIFICANT
WITHIN BANK RISES ARE EXPECTED ON SOME RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...11
NEAR TERM...IAA/11/WASULA
SHORT TERM...11
LONG TERM...KL
AVIATION...KL/WASULA
FIRE WEATHER...11
HYDROLOGY...11/WASULA
Hazardous weather outlook, Aug 5, 2:15 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
215 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK
AND ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS
PARTICULARLY ACROSS THE WESTERN ADIRONDACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE...BANKFULL OR NEAR BANKFULL BODIES OF WATER...AND
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 5, 12:07 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1207 PM EDT SUN AUG 5 2012

NYZ041-050-051630-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1207 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR GALWAY...OR ABOUT 12 MILES WEST OF
SARATOGA SPRINGS...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 1230 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH OR SO IN AN HOUR.

LAT...LON 4330 7383 4325 7383 4325 7380 4322 7376
      4327 7373 4328 7369 4326 7367 4329 7368
      4329 7365 4330 7364 4325 7359 4316 7358
      4295 7404 4301 7410 4313 7412
TIME...MOT...LOC 1606Z 235DEG 29KT 4308 7401

WASULA
Special weather statement, Aug 5, 12:35 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EDT SUN AUG 5 2012

NYZ041-050-083-051700-
SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1235 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...OCCASIONAL LIGHTNING...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF ROCK CITY FALLS...OR ABOUT 6 MILES NORTHWEST OF
SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF CORINTH BY 1245 PM EDT
GLENS FALLS AND 6 MILES SOUTHEAST OF WEST GLENS FALLS BY 100 PM EDT

RAINFALL AMOUNTS COULD APPROACH A HALF AN INCH IN A HALF HOUR FROM
THIS THUNDERSTORM.

LAT...LON 4330 7359 4327 7360 4326 7358 4324 7360
      4321 7358 4317 7359 4315 7358 4313 7359
      4312 7358 4301 7388 4317 7406 4337 7360
TIME...MOT...LOC 1635Z 239DEG 28KT 4314 7384

WASULA
Special weather statement, Aug 5, 1:00 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
100 PM EDT SUN AUG 5 2012

NYZ041-043-083-084-051745-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
NORTHERN SARATOGA NY-
100 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM MOVING ACROSS

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SARATOGA
SPRINGS...OR ABOUT OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT EDWARD AND HUDSON FALLS BY 120 PM EDT
HARTFORD BY 140 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4341 7340 4321 7326 4303 7380 4318 7392
TIME...MOT...LOC 1659Z 242DEG 28KT 4315 7374

WASULA
Special weather statement, Aug 5, 1:50 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT SUN AUG 5 2012

NYZ041>043-050-083-084-VTZ013-051830-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
150 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  MOVING INTO BENNINGTON COUNTY SOUTHERN VERMONT....

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES WEST OF COMSTOCK TO GREENWICH TO
MECHANICVILLE...OR ALONG A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO
9 MILES WEST OF SALEM TO MECHANICVILLE...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE BY 210 PM EDT
COMSTOCK BY 215 PM EDT
HARTFORD AND SALEM BY 220 PM EDT
SHAFTSBURY...ARLINGTON...GRANVILLE AND 8 MILES NORTHWEST OF
BENNINGTON BY 230 PM EDT

VERY HEAVY RAINFALL IS POSSIBLE WITH LINE OF SHOWERS AND
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES IN AN HOUR.  THIS
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POOR
DRAINAGE FLOODING IN LOW LYING AREAS.

LAT...LON 4312 7294 4312 7300 4293 7300 4281 7303
      4284 7328 4294 7327 4297 7343 4294 7345
      4294 7365 4288 7369 4290 7377 4349 7362
      4351 7325 4332 7325 4330 7289
TIME...MOT...LOC 1748Z 292DEG 17KT 4346 7361 4314 7346
          4295 7362

WASULA
Special weather statement, Aug 5, 3:39 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT SUN AUG 5 2012

CTZ001-013-NYZ065-066-052015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
339 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PAWLING...OR
ABOUT OVER PAWLING...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
GAYLORDSVILLE...MERWINSVILLE...NEW MILFORD AND KENT BY 350 PM EDT
NEW PRESTON BY 400 PM EDT
LITCHFIELD...8 MILES NORTHWEST OF THOMASTON AND 9 MILES SOUTHWEST OF
TORRINGTON BY 415 PM EDT

RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4148 7337 4151 7339 4149 7345 4166 7351
      4152 7353 4151 7372 4165 7376 4189 7311
      4167 7299 4158 7306 4155 7316 4151 7316
      4150 7331 4146 7331
TIME...MOT...LOC 1937Z 247DEG 29KT 4161 7359

WASULA
Special weather statement, Aug 5, 4:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN AUG 5 2012

CTZ001-013-052045-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
418 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF WINSTED BY 425 PM EDT
NEW HARTFORD BY 430 PM EDT

RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM.  THIS HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS IN SOME AREAS.

LAT...LON 4153 7325 4188 7324 4199 7302 4197 7302
      4198 7290 4191 7290 4186 7295 4184 7293
      4182 7294 4179 7301 4164 7298 4156 7310
      4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2017Z 235DEG 29KT 4180 7306

WASULA/KT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:38 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more18 hr
Aug 5, 12:07 PM EDTSpecial Weather StatementALYSaratoga23 min
Aug 5, 12:35 PM EDTSpecial Weather StatementALYSaratoga25 min
Aug 5, 1:00 PM EDTSpecial Weather StatementALYSaratoga, Washington45 min
Aug 5, 1:50 PM EDTSpecial Weather StatementALYWashington40 min
Aug 5, 5:46 PM EDTSpecial Weather StatementALYHamilton, Herkimer29 min
Aug 5, 6:06 PM EDTSpecial Weather StatementALYUlster39 min
Aug 5, 6:20 PM EDTSpecial Weather StatementALYFulton25 min
Aug 5, 6:38 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster67 min
Aug 5, 6:56 PM EDTSpecial Weather StatementALYFulton34 min
Aug 5, 7:16 PM EDTAreal Flood AdvisoryALYDutchess, Ulster116 min
Aug 5, 7:18 PM EDTSpecial Weather StatementALYColumbia42 min
Aug 5, 7:30 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess60 min
Aug 5, 7:49 PM EDTSpecial Weather StatementALYSaratoga, Washington41 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.